| Model Number |
M0068F64540 |
| Medical Device Problem Codes |
Break (1069); Degraded (1153)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/26/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
Event or Problem Description
It was reported to boston scientific corporation on march 3, 2021 that a lighttrail single use 600um laser fiber was used in a holmium laser enucleation of the prostate (holep) procedure performed on (b)(6) 2021.The laser unit used was an auriga xl laser console with laser settings of 2.2 joules and 18 hertz.It was reported, during the procedure, after three firings, the fiber was not working well.It appeared it was almost broken in the part closer to the connector of the laser.The procedure was completed with another lighttrail single use 600um laser fiber.There were no patient complications reported as a result of this event.
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a lighttrail single use 600um laser fiber was used in a holmium laser enucleation of the prostate (holep) procedure performed on (b)(6) 2021.The laser unit used was an auriga xl laser console with laser settings of 2.2 joules and 18 hertz.It was reported, during the procedure, after three firings, the fiber was not working well.It appeared it was almost broken in the part closer to the connector of the laser.The procedure was completed with another lighttrail single use 600um laser fiber.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of fiber break.Block h10: investigation results the returned lighttrail single use 600um laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The piece measured 311 cm from the tip of the fiber connector to the end of the fiber body.The exposed glass measured 6 mm and had a minimal amount of degradation.Examination under magnification confirmed the pattern of the tip was consistent with normal degradation.There was no light from the sma connector, indicating a fracture within the fiber connector.When connected to the laser console, the following message was displayed "fiber may not be used anymore.Please connect new fiber".No other problems with the device were noted.The reported event was confirmed.The analysis of the returned device revealed that there was no light from sma connector, indicating a fracture within the fiber connector, and the exposed glass tip had normal degradation.Fibers are consumable and intended to degrade with use.It was likely that procedural handling of the fiber during set up or use contributed to the fracture within the fiber connector.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.